# SDR 2011FA0000345

- Difficulty date: May 11, 2011
- Submitted: June 3, 2011
- Operation: General aviation
- Aircraft: N354AE
- Make and model: Swrngn SA227AC
- Aircraft serial: AC633
- Engine: Garrtt TPE33111U
- System (JASC): 6110 · Propeller Assembly
- Part: Seal
- Part number: 7503503AF
- Condition: Cut
- Location: Propeller
- Part time: 42 hours
- Component: Cylinder, Dowty
- Component part number: 660709612
- Stage of operation: CL
- How discovered: O
- Nature of condition: J
- Precautionary procedure: E, A

## Discrepancy

THE PROP DOME PISTON SEAL RUPTURED AND PUMPED OIL OUT OF THE LT ENGINE AND INTO THE ENGINE INLET CAUSING FUMES TO ENTER THE COCKPIT.  THIS CAUSED AN INFLIGHT ENGINE SHUTDOWN, AND THE PILOT DIVERTED BACK TO DEPARTURE.  ON 5-11-2011, DEPARTE WITH CARGO ABOARD THE ACFT.  ABOUT 1-2 MINUTES AFTER TAKEOFF FUMES WERE ENTERING THE COCKPIT.  REPORTED THIS TO TOWER AND STATED THAT ACFT WAS RETURNING TO LAND.  TOWER CLEARED ACFT TO LAND.  SMOKE WAS ENTERING THE COCKPIT AT THIS TIME, SO GAVE TOWER THIS INFORMATION.  TURNED OFF BOTH BLEED AIR SWITCHES.  ON FINAL APPROACH TO 10R, THE RUNWAY DEPARTED FROM, THE LT ENGINE TORQUE WAS IN EXCESS OF WHAT WAS DESIRED, AND THE LT EGT WAS ABOUT 660 DEGREES.  THE LT STOP AND FEATHER WAS PULLED AND THEN FIRE BOTTLE BUTTON WAS PUSHED.  THE ENGINE FIRE LIGHT DID NOT ILLUMINATE.  AFTER LANDING THE FIRE TRUCK OPERATORS SAW NO SMOKE OR FIRE.  TAXIED TO THE RAMP, SHUTDOWN THE RT ENGINE AND EXITED THE AIRCRAFT.
